Alert archive / Texas / High Wind Watches in 2011
High Wind Watch 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Sep 29, 2011, 4:22 AM CDT. It took effect at Sep 29, 2011, 10:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 29, 2011, 4:22 AM CDT (09:22 UTC)
- In effect from
- Sep 29, 2011, 10:00 PM CDT
- Expired
- Sep 29, 2011, 2:40 PM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
377 WWUS74 KMAF 290922 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 422 AM CDT THU SEP 29 2011 ...HIGH WINDS EXPECTED IN THE GUADALUPE PASS TONIGHT BEHIND A STRONG COLD FRONT... .A STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TONIGHT. A TIGHT SURFACE PRESSURE GRADIENT BEHIND THE FRONT WILL AID FUNNELED WINDS THROUGH GUADALUPE PASS TO RISE TO 35 TO 45 MPH BY LATE THIS EVENING. THE WINDS ARE EXPECTED TO LAST THROUGH THE NIGHT AND EARLY FRIDAY MORNING BEFORE SUBSIDING. TXZ258-292100- /O.NEW.KMAF.HW.A.0032.110930T0300Z-110930T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 322 AM MDT THU SEP 29 2011 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. * EVENT...HIGH WINDS WILL FUNNEL THROUGH GUADALUPE PASS BEHIND A STRONG COLD FRONT. * TIMING...TONIGHT AND FRIDAY MORNING. * IMPACTS...DRIVERS OF HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL EXPERIENCE DIFFICULTY DRIVING ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS. * WINDS...NORTHEAST 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
243 WWUS74 KMAF 291940 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CDT THU SEP 29 2011 ...HIGH WINDS EXPECTED IN THE GUADALUPE PASS TONIGHT BEHIND A STRONG COLD FRONT... .A STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TONIGHT. A TIGHT SURFACE PRESSURE GRADIENT BEHIND THE FRONT WILL AID FUNNELED WINDS THROUGH GUADALUPE PASS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH LATE TONIGHT. THE WINDS ARE EXPECTED TO LAST THROUGH THE NIGHT AND EARLY FRIDAY MORNING BEFORE SUBSIDING. TXZ258-301100- /O.UPG.KMAF.HW.A.0032.110930T0300Z-110930T1500Z/ /O.NEW.KMAF.HW.W.0045.110930T0300Z-110930T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 140 PM MDT THU SEP 29 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS WILL FUNNEL THROUGH GUADALUPE PASS. * TIMING...LATE TONIGHT AND FRIDAY MORNING. * IMPACTS...DRIVERS OF HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL EXPERIENCE DIFFICULTY DRIVING ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS. * WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Sep 29, 4:07 AM CDT, 15 minutes earlier.
Area forecast discussion, Sep 29, 4:07 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
407 AM CDT THU SEP 29 2011
.DISCUSSION...
NORTHERLY FLOW ALOFT PREVAILED OVER THE REGION EARLY THIS MORNING
BETWEEN AN UPPER RIDGE OVER THE SOUTHWESTERN CONUS AND A CUTOFF LOW
OVER THE MIDWEST. MEANWHILE...A COLD FRONT WAS RACING SOUTH IN THE
LEE OF THE CENTRAL ROCKIES IN RESPONSE TO ANTICYCLOGENESIS IN THE
WAKE OF A SHORTWAVE TROUGH TRAVERSING THE NORTHERN PLAINS/SOUTHERN
CANADA. WATER VAPOR IMAGERY INDICATED MID AND UPPER LEVEL MOISTURE
REMAINING OVER THE REGION...BUT SLOWLY PUSHING SOUTH AS A
DEFORMATION ZONE BETWEEN A WEAK CUTOFF LOW OVER MEXICO AND THE
MIDWEST CUTOFF LOW GRADUALLY SINKS SOUTH WITHIN THE MENTIONED
NORTHERLY FLOW...AND BUILDING UPPER RIDGE. THE WEAK FRONTAL
BOUNDARY THAT HAS BEEN MEANDERING OVER THE AREA THE LAST COUPLE OF
DAYS IS DIFFICULT TO DISCERN...BUT APPEARS TO BE LYING ALONG THE
PECOS RIVER THIS MORNING ACCORDING TO SURFACE OBSERVATIONS. THERE
ARE ALSO A PLETHORA OF OUTFLOW BOUNDARIES ROAMING THE AREA FROM
CONVECTION YESTERDAY AFTERNOON AND EVENING OVER WEST TEXAS AND
SURROUNDING AREAS. LOW LEVEL MOISTURE WILL BE JUST AS GOOD...IF NOT
BETTER THAN YESTERDAY...SO THINK WIDELY SCATTERED THUNDERSTORMS WILL
DEVELOP OVER THE ABOVE LOW LEVEL FOCI...IN ADDITION TO PORTIONS OF
THE HIGHER TERRAIN OF SOUTHWEST TEXAS. INSTABILITY WILL LIKELY NOT
EXCEED 1000 J/KG...AND SHEAR WILL BE WEAK AGAIN...SO GUSTY WINDS
WILL BE THE MAIN CONCERN WITH ANY STORMS.
THE COLD FRONT WILL PROGRESS SOUTH INTO THE AREA LATE THIS AFTERNOON
AND PROVIDE ANOTHER FOCUS FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON NORTH...AND FURTHER SOUTH OVERNIGHT. COOLER AIR WILL
OVERSPREAD THE AREA TONIGHT AND FRIDAY WITH READINGS AT OR BELOW
NORMAL. ANY THUNDERSTORM CHANCES WILL BE RELEGATED TO LOCATIONS
ALONG AND SOUTH OF INTERSTATE 10 ON FRIDAY...THEN OVER THE HIGHER
TERRAIN FRIDAY NIGHT. RAIN CHANCES WILL NOT BE GREAT SINCE THE
UPPER RIDGE WILL BEGIN TO SPREAD EASTWARD. TEMPERATURES WILL BE
SEASONALLY WARM THROUGH THE WEEKEND...WITH ONLY A SLIGHT CHANCE OF
THUNDERSTORMS OVER THE HIGHER TERRAIN. AN UPPER TROUGH WILL TAKE
SHAPE OVER THE WESTERN CONUS NEXT WEEK WITH SOUTHWESTERLY FLOW ALOFT
GRADUALLY INCREASING OVER THE AREA EACH DAY. HAVE KEPT TEMPERATURES
AT OR ABOVE MOS VALUES...AND KEPT ANY POPS OVER THE HIGHER TERRAIN
THROUGH MUCH OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 97 59 80 55 / 20 20 0 0
CARLSBAD NM 97 59 81 58 / 10 20 10 10
DRYDEN TX 96 69 86 67 / 10 30 20 10
FORT STOCKTON TX 95 61 81 61 / 20 30 20 10
GUADALUPE PASS TX 88 59 75 57 / 10 20 10 10
HOBBS NM 92 54 79 56 / 20 30 0 0
MARFA TX 83 54 76 52 / 30 20 20 10
MIDLAND INTL AIRPORT TX 97 59 82 57 / 20 30 0 0
ODESSA TX 96 61 81 58 / 20 30 0 0
WINK TX 98 63 84 59 / 10 20 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
72/67Hazardous weather outlook, Sep 29, 4:15 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 415 AM CDT THU SEP 29 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-300915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 415 AM CDT THU SEP 29 2011 /315 AM MDT THU SEP 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF THE AREA TODAY AND TONIGHT WITH THE HIGHEST POSSIBILITY BEING THIS EVENING OVER SOUTHEAST NEW MEXICO... THE WESTERN PERMIAN BASIN... DAVIS MOUNTAINS... AND THE LOWER TRANS PECOS. A FEW OF THESE STORMS COULD BE STRONG WITH GUSTY WIND TO 50 MPH AND LOCALLY HEAVY RAIN. IN ADDITION... NORTHEAST WINDS OF 35 TO 45 MPH WILL BE POSSIBLE TONIGHT THROUGH THE GUADALUPE PASS... A HIGH WIND WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 2:40 PM CDT | High Wind Warning | MAF | 14 hr |
Nearby
High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.